Title: On partial sliding along a planar crack: the case of a circular sliding zone
Authors: Popova, M ×
Gorbatikh, Larissa #
Issue Date: Mar-2004
Publisher: Springer-verlag
Series Title: Archive of applied mechanics vol:73 issue:8 pages:580-590
Abstract: A problem of partial sliding along a planar crack with a local drop in frictional resistance is investigated. A sliding zone initiates in the area of reduced friction, and then propagates as the applied shear load is monotonously increased. The problem is formulated in general terms, and then solved for the case when sliding spreads as a penny-shaped zone. Conditions under which the front of the zone stays circular during sliding are analyzed. It is observed that the axisymmetry of the profile of frictional resistance does not necessarily guarantee uniform propagation of sliding in the radial direction. The circular shape becomes the most favorable growth condition only if the shear modes are related in a certain way. The problem is studied based on the criterion of propagation that stress intensity factors(SIFs) for II and III modes vanish on the boundary of the sliding zone. The singular integrals in expressions for the SIFs are reduced to non-singular ones. Analytical solutions are derived for a number of special cases where the radius of the sliding zone is related to the applied shear load.
ISSN: 0939-1533
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Department of Materials Engineering - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science